Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 1:31 PM MDT for Lincoln County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:31 PM MDT (19:31 UTC)
- Expired
- Jun 6, 2005, 2:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 061931 SVRABQ NMC027-062030- /O.NEW.KABQ.SV.W.0083.050606T1931Z-050606T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 131 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 230 PM MDT * AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF ARABELA...OR ABOUT 31 MILES EAST OF RUIDOSO...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EAST CENTRAL LINCOLN COUNTY AROUND 140 PM MDT... RURAL EXTREME EAST CENTRAL LINCOLN COUNTY AROUND 210 PM MDT... THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3347 10524 3334 10509 3365 10491 3410 10507 $$ 50
2 follow-up statements
000 WWUS55 KABQ 061953 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 150 PM MDT MON JUN 6 2005 NMC027-062030- /O.CON.KABQ.SV.W.0083.000000T0000Z-050606T2030Z/ LINCOLN- 150 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL LINCOLN COUNTY UNTIL 230 PM MDT... AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN LINCOLN COUNTY...OR ABOUT 9 MILES TO THE NORTH OF PICACHO...MOVING NORTHEAST AT 15 MPH. ANOTHER CLUSTER OF STRONG TO SEVERE STORMS WERE LOCATED ACROSS RURAL NORTHEAST LINCOLN COUNTY. THEY WILL MOVE TO THE EAST/NORTHEAST AT AROUND 15 MPH. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3350 10516 3338 10503 3371 10491 3417 10506 $$ 50
000
WWUS55 KABQ 062028
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT MON JUN 6 2005
NMC021-047-062100-
/O.CON.KABQ.SV.W.0084.000000T0000Z-050606T2100Z/
HARDING-SAN MIGUEL-
228 PM MDT MON JUN 6 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN MIGUEL AND WEST CENTRAL HARDING COUNTIES UNTIL 300 PM MDT...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROY
TO 28 MILES SOUTHWEST OF ROY...MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
7 MILES SOUTHEAST OF MILLS AROUND 245 PM MDT...
CHICOSA LAKE STATE PARK AROUND 250 PM MDT...
ROY AROUND 300 PM MDT...
LAT...LON 3568 10411 3545 10464 3580 10446 3580 10438
3583 10435 3587 10436 3596 10431 3603 10433
3609 10430 3612 10425 3616 10391
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:04 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 6, 11:04 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1104 AM MDT MON JUN 6 2005 CORRECTION TO ISSUANCE TIME ABOVE. .UPDATE...TINKERED SLIGHTLY WITH POPS...SKY AND WEATHER GRIDS FOR THE AFTERNOON INTO TONIGHT...MAINLY TO INCREASE POPS SLIGHTLY...EXPAND SEVERE STORMS COVERAGE SLIGHTLY AND ALSO DECREASE CLOUDS A BIT IN THE NW AND INCREASE SLIGHTLY IN MOIST AIR MASS REGION OF E NM. && .PREV DISCUSSION...512 AM MDT MON JUN 6 2005. MOISTURE SURGE IS STRONGER THAN EXPECTED AND HELPING TO DEVELOP LOW CLOUDS AND PATCHY FOG. UPDATE TO ADD FOG AND CLOUDS THIS MORNING OVER THE EASTERN PLAINS. && .PREV DISCUSSION...251 AM MDT MON JUN 6 2005. FAIRLY STRONG SURGE OF MOISTURE MOVING BACK INTO THE EASTERN PLAINS OF NM TONIGHT...NOT QUITE AS RICH AS YESTERDAY BUT FARTHER WEST. FROM 03Z TO 06Z AN INCREASE IN DWPTS OF 10 TO 15 DEGREES INTO THE MID TO UPPER 50S. KMAF 00Z SOUNDING SHOWS AN INCREASE OF MOISTURE FORM 850 MB TO 750 MB AND ALSO 550 MB WITH PW ALMOST AN INCH. UPPER LOW IS MOVING ONSHORE OVER THE PAC NORTHWEST AS A SUBTROPICAL HIGH BUILDS OVER OLD MEX. THIS PATTERN WILL HELP CREATE A DIVERGENT ZONE AT MID TO UPPER LVLS OVER EASTERN NM TODAY. A WEAK S/W IS INDICATED IN WV IMAGE AND SHOULD MOVE THROUGH THE FLOW OVER SOUTHEASTERN NM LATER THIS AFTERNOON AS A WEAK THERMAL TROF ALSO SETS UP OVER THE PLAINS. LAPSE RATES INCREASE TO 8 AND 9 PLUS THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. WILL KEEP THE ISOLD SH/TS BUT WILL ADD SOME MAY BE SEVERE...PRODUCING LARGE HAIL...FOR THE FAR EASTERN COUNTIES SOUTH OF INTERSTATE 40. LOCALIZED URBAN FF MAY ALSO BE A PROBLEM. WINDS WILL INCREASE TODAY OVER THE REST OF THE CWA AS THE GRADIENT TIGHTENS ALOFT OVER WITH THE APPROACH OF THE PAC LOW AND TEMPS INCREASE OVER YESTERDAY MIXING SHOULD NOT BE A PROBLEM. EXPECT BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING. THE SOUTHWEST WINDS WILL HELP REDUCE MOISTURE OVER THE WESTERN TWO THIRDS OF THE STATE. WINDS AND LOW RH VALUES WILL BE A CONCERN ESPECIALLY ALONG THE EASTERN SLOPES OF THE CENTRAL MTNS AND NORTHEAST HIGHLANDS WHERE A RED FLAG WARNING WILL BE POSTED FOR THIS AFTERNOON AND EVENING. GRADIENT CONTINUES TO TIGHTEN TUES ALONG WITH A JET MOVING JUST OVER THE SOUTHERN HIGH. WINDS SHOULD HELP DRY THE AIR SO WILL KEEP POPS OUT OF FORECAST TUE THRU EARLY THU. MAIN AXIS OF THE PAC LOW ROTATES OVER THE NORTHERN ROCKIES AS ANOTHER LOBE SWINGS SOUTH OVER THE GREAT BASIN THU AND THEN OVER THE SOUTHWEST US LATE THU THRU SAT. THIS SYSTEM WILL BRING BETTER CHANCES FOR PRECIP OVER NM FRI THRU LATE SAT WITH THE FOCUS NORTH AND EAST. WEAK SFC BOUNDARY SLIDES OVER THE NORTHEASTERN PLAINS LATE THU AND SHOULD...ALONG WITH THE CONVECTION...KEEP TEMPS MODERATED ON FRI. HIGH PRESSURE ALOFT STARTS TO BUILD LATE SUN INTO MON ALTHOUGH THERE ARE A FEW HINTS OF WEAKNESSES IN THE RIDGE. && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR NMFZ103-107-108. FIRE WEATHER WATCH IN EFFECT FROM 2 PM UNTIL 7 PM MDT TUESDAY FOR NMFZ103-104-107-108. && 23/43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND MOISTURE DECREASES. .DAYS TWO THROUGH SEVEN... STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 55 min |
| Jun 6, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 55 min |
| Jun 6, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jun 6, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| Jun 6, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jun 6, 3:57 PM MDT | Tornado Warning | ABQ | Chaves | 48 min |
| Jun 6, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 56 min |
| Jun 6, 4:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 48 min |
| Jun 6, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 25 min |
| Jun 6, 4:41 PM MDT | Tornado Warning | ABQ | Chaves | 49 min |
| Jun 6, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Jun 6, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 6, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
| Jun 6, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 59 min |
| Jun 6, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.